Massachusetts, 2005

Hail and Damaging Winds in Massachusetts, June 29, 2005

June 29, 2005 · NWS BOX · 10 events in 6 counties and zones

Strong to severe thunderstorms affected portions of western Massachusetts, northeast Massachusetts, and southwest New Hampshire during the afternoon of 29 June 2005. These storms produced damaging winds, and lightning as they moved across the region.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Strong to severe thunderstorms affected portions of western Massachusetts, northeast Massachusetts, and southwest New Hampshire during the afternoon of 29 June 2005. These storms produced damaging winds, and lightning as they moved across the region. There was also a report of nickel sized hail from these storms in Springfield, Massachusetts.Severe wind gusts brought down trees and power lines onto houses and roads, leaving thousands of electric customers without power for hours. In Northampton, downed power lines closed portions of both Bridge and Ryan roads for several hours. In North Montague, severe wind gusts knocked 5 trees and wires down on Main Street. Lightning strikes sparked a garage fire in Templeton; hit a 50 foot oak tree in Haverhill, which subsequently crashed onto the roof of a building and hit a car; and it also struck the basement of a ranch style house in Deerfield, causing structural damage to the house.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 29, 9:40 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 9:40 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1040 AM EDT WED JUN 29 2005

...HEAVY RAIN AND ASSOCIATED FLASH FLOODING/URBAN POOR DRAINAGE
FLOODING APPEARS LIKELY THIS AFTERNOON FOR MUCH OF THE REGION...

.MESOSCALE UPDATE (THIS AFTERNOON)...
BASED ON LATEST SOUNDING/OBS/RADAR AND SATELLITE DATA WE ARE GAINING
CONFIDENCE ON TORRENTIAL DOWNPOURS THIS AFTERNOON ASSOCIATED WITH ANY
CONVECTION.  ACTIVITY ALREADY FIRING UP ACROSS EASTERN NY AND NE PA
ATTM.  MAIN FORCING MECHANISM APPEARS TO BE A FAIRLY WELL DEFINED
MESO VORT (VIA WATER VAPOR IMAGERY) OVER PA THIS MORNING.  AHEAD OF
THIS FEATURE...ATMOSPHERE IS VERY MOIST AND UNSTABLE WITH 12Z ALY
SOUNDING INDICATING KI=40 ()/3000J/KG OF CAPE/LI -9/TT 51 AND PW
AROUND 2.0. IN ADDITION...LATEST MSAS ANALYSIS INDICATING VERY HI
THETA-E AIR OVER SOUTHERN NEW ENGLAND AND SFC BASED LI DOWN TO -4 AT
10 AM AS CLOUDS OVER THE REGION CONTINUE TO THIN/ERODE.

SO IN A NUTSHELL...ATMOSPHERE APPEARS TO BE PRIMED FOR NUMEROUS
SHOWERS AND TSTMS CONTAINING VERY HEAVY RAIN WITH INCREASED FLASH
FLOOD POTENTIAL.  HIGHEST POTENTIAL WILL BE INLAND...WITH LESS OF
THREAT ACROSS THE SOUTH COAST WHERE INSTABILITY WILL BE LESS DUE TO
MARINE INFLUENCE.  ANY SHOWER/TSTM CAN EASILY YIELD A QUICK ONE TO
TWO INCHES OF RAINFALL WITHIN AN HOURS TIME.

SO WITH THIS IN MIND...WILL EXPAND HEAVY RAIN THREAT FARTHER S AND E
TO INCLUDE THE I95 CORRIDOR AND THE CITIES OF BOSTON AND PROVIDENCE.
PREVIOUS THINKING WAS HEAVY RAIN WOULD WAIT TIL THIS EVENING BEFORE
ENTERING THE I95 CORRIDOR...WHICH WAS REASONABLE BASED ON MODEL DATA.
HOWEVER...GIVEN CONVECTION ALREADY BREAKING OUT JUST TO OUR WEST
COUPLED WITH ATMOSPHERE DESTABILIZING QUICKLY...FAIRLY CONFIDENT
HEAVY SHOWERS AND TSTMS WILL DEVELOP AND ENTER I95 CORRIDOR THIS
AFTERNOON.

OTHER CHANGES TO FORECAST WILL BE TO INC TEMPS BASED ON READINGS
CLIMBING QUICKLY (BOS 84 AT 10 AM) WITH THINNING CLOUD COVER.
ALSO...WILL INC POPS IN THE I95 CORRIDOR BASED ON REASONING ABOVE.

.PREVIOUS DISCUSSION...
(ISSUED 400 AM EDT WED JUN 29 2005)

..LOCALLY HEAVY RAIN SHOWERS EXPECTED TODAY TO THE NORTH AND WEST
OF THE I-95 CORRIDOR...

SHORT TERM (TODAY AND TONIGHT)...
AS PREVIOUS FORECAST EXPECTED THE PRECIPITATION HAS TEMPORARILY
EXITED OUR REGION. HOWEVER...SHOWERS AND A FEW THUNDERSTORMS WILL
REDEVELOP TODAY IN GENERALLY THE SAME LOCATION AS YESTERDAY. THE
GFS/NAM/UKMET/CANADIAN ARE SHOWING MOST OF THE OMEGA/QPF TO THE
NORTHWEST OF THE I-95 CORRIDOR WHERE THE SHORTWAVES ARE PROGGED TO
TRACK. WITH LOWER 70 DEWPOINTS IN PLACE...ANY SUBTLE SHORTWAVE OR
AREA OF LIFT WILL ALLOW FOR THE DEVELOPMENT OF RAIN SHOWERS SO WILL
GO WITH CATEGORICAL POPS IN THIS REGION. WITH A TON OF LOW LEVEL
MOISTURE IN PLACE SOME OF THESE SHOWERS WILL CONTAIN TORRENTIAL
RAINFALL PRODUCING A QUICK 1 TO 2 INCHES OF RAIN. THEREFORE...WILL
CONTINUE THE SPECIAL WEATHER STATEMENT FOR AREAS OF POOR DRAINAGE
STREET FLOODING TO THE NORTHWEST OF THE I-95 CORRIDOR. HOWEVER...
WILL RE-ISSUE IT UNDER THE HEADER FLS.

SOUTHEAST OF THE I-95 CORRIDOR INCLUDING BOSTON AND PROVIDENCE WILL
STILL NEED TO INCLUDE CHANCE POPS. EVEN THOUGH MOST OF THE FOCUS
WILL BE TO THE NORTHWEST WITH THIS MUCH LOW LEVEL MOISTURE COULD
EASILY SEE SCATTERED PRECIPITATION DEVELOP SO WILL CONTINUE CHANCE
POPS. WITH SOUTHWEST WINDS EXPECT ALSO TO SEE A FEW PEAKS OF SUN IN
THIS REGION SO HIGHS COULD GET WELL UP INTO THE 80S.

FOR TONIGHT...THE LOCALLY HEAVY RAIN SHOWERS WILL SPREAD
SOUTHEASTWARD AS A COLD FRONT TRIES TO PRESS DOWN FROM THE NORTHWEST.
THE FRONT WILL SLOW THOUGH AS IT WILL PROBABLY HAVE TROUBLE
PENETRATING OUR TROPICAL AIRMASS. THIS WILL DEFINITELY PROMOTE THE
CHANCE FOR HEAVY RAIN SHOWERS. THE MODELS DIFFER ON THE TIMING OF THE
FRONT WITH THE NAM/NGM THE FASTEST AND THE GFS THE SLOWEST. PREFER TO
GO WITH THE UKMET/CANADIAN MODELS WHICH ARE IN BETWEEN.

LONG TERM (THURSDAY THROUGH TUESDAY)...
THE REMAINS OF A WEAK COLD FRONT WILL LINGER NEAR THE NH BORDER ON
THURSDAY...SUPPORTED BY A SHORTWAVE ALOFT WITH CONTINUED JUICY AIR
AT LOWER LEVELS.  PRECIPITABLE WATER VALUES WILL CONTINUE IN THE
1.5 TO 2.0 INCH RANGE...SO ANY SHOWERS WILL CONTINUE TO HAVE A
POTENTIAL FOR HEAVY DOWNPOURS.

THE ETA AND GFS DIVERGE ON THE TIMING OF THE UPCOMING COLD FRONT.
PREVIOUSLY IT WAS EXPECTED TO COME THROUGH NEW ENGLAND ON FRIDAY
WITH DRIER AIR MOVING IN FOR SATURDAY.  THE LATEST GFS SATURDAY
MORNING...EXCEPT DURING THE AFTERNOON IN OUR SOUTHEAST.  THE ETA
AND GLOBAL MODELS ARE EVEN SLOWER WITH FROPA IN THE CT VALLEY LATE
MORNING AND IN EASTERN NEW ENGLAND DURING THE AFTERNOON.  WITH
THE TREND TOWARD SLOWER SOLUTIONS...HAVE TRENDED TOWARD THE SLOWER
ETA/GLOBAL TIMING.  STILL ENOUGH LOW LEVEL MOISTURE FOR SHOWERS ON
FRIDAY EVEN WITHOUT THE FRONTAL PASSAGE.  WILL ALSO ADD CHANCE POPS
SATURDAY.

HIGH PRESSURE BUILDS IN FOR SUNDAY TO TUESDAY. HAVE LEFT EXISTING
FORECAST ALONE...LOOKS LIKE A DRY TIME FOR THE MOST PART WITH
WARMING TEMPERATURES WITH 80S MOST PLACES.  THE SOUTHWEST FLOW
IS ESTABLISHED TUESDAY AND 850 MB TEMPS ARE FORECAST AROUND 18C...
SUGGESTING THAT THE CURRENT DAY 7 FORECAST MAY BE 5-7 DEGREES COOL.
INCREASING MOISTURE AND INSTABILITY WILL MEAN RETURNING CONVECTION
TO OUR NORTH AND WEST ON TUESDAY...THE CURRENT FORECAST OF CHANCE
POPS LOOKS REASONABLE.

AVIATION...
AREAS OF FOG AND LOW CLOUDS RESULTING IN IFR TO LIFR CONDITIONS AT
SOME LOCATIONS WHILE OTHER AREAS WERE VFR. CONDITIONS SHOULD
GENERALLY IMPROVE TO MVFR TODAY ACROSS MOST LOCATIONS WITH BRIEF
TIMES OF VFR. HEAVY RAIN SHOWERS THOUGH WILL RESULT IN TEMPORARY IFR
CONDITIONS IN OUR NORTHWEST SECTIONS. THINGS SHOULD REMAIN SIMILAR
TONIGHT ALTHOUGH DENSE FOG WILL PROBABLY REDEVELOP FOR A TIME ON THE
SOUTH COAST...CAPE AND ISLANDS.

MARINE...
IN THE SHORT TERM...SEAS CURRENTLY RUNNING 1 TO 2 FEET IN OUR
NORTHERN WATERS...AND 3 TO 4 FEET IN THE SOUTH. WNA MODEL CONTINUES
TO OVERDUE WAVE HEIGHTS WITH POOR MIXING OVER THE COLD OCEAN. CANT
RULE AT BRIEF MARGINAL 5 FOOT SEAS TONIGHT OVER OUR FAR SOUTHERN
WATERS...BUT FOR NOW PLAN ON KEEPING THINGS JUST BELOW SCA
THRESHOLDS WITH 15 TO 20 KNOTS OF SOUTHWEST WINDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SHORT TERM/MESO UPDATE...NOCERA
Hazardous weather outlook, Jun 29, 4:55 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
555 AM EDT WED JUN 29 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300955-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
555 AM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST
CONNECTICUT...AND ALL OF RHODE ISLAND.

.DAY ONE (TONIGHT)...
SOME SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL.
THE MOST LIKELY AREA TO BE AFFECTED WILL STRETCH FROM THE MERRIMACK
VALLEY TO THE CONNECTICUT VALLEY AND THE EAST SLOPES OF THE
BERKSHIRES. HEAVY DOWNPOURS COULD RESULT IN POOR DRAINAGE FLOODING.
ANY THUNDERSTORMS WILL ALSO CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING...AND ISOLATED WIND DAMAGE FROM DOWNBURSTS CANNOT BE RULED
OUT.

ELSEWHERE...THERE REMAINS A CHANCE OF A LINGERING SHOWER
OR THUNDERSTORM WITH A SIMILAR CHANCE OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH TUESDAY)...
THE COMBINATION OF TROPICAL MOISTURE AND A STALLED COLD FRONT OVER
NORTHERN MASSACHUSETTS WILL SET THE STAGE FOR SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY.  LOCALLY HEAVY DOWNPOURS MAY LEAD
TO STREET FLOODING AND EVEN LOCALIZED FLASH FLOODING.
AREAS NORTH AND WEST OF INTERSTATE 95 WILL BE MOST VULNERABLE TO ANY
EXCESSIVE RAINFALL WEDNESDAY AFTERNOON OR NIGHT. ANY THUNDERSTORMS
WILL ALSO CONTAIN A LIGHTNING HAZARD...AND ISOLATED WIND DAMAGE FROM
DOWNBURSTS CANNOT BE RULED OUT.

A COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND ON SATURDAY...
BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A RISK
THAT A FEW OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND/OR
LARGE HAIL IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD
TO GROUND LIGHTNING.

A COOLER AND LESS HUMID AIR MASS SHOULD BE IN PLACE FOR SUNDAY AND
INDEPENDENCE DAY. ANOTHER COLD FRONT MAY PRODUCE THUNDERSTORMS LATE
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.  HOWEVER...SPOTTERS ARE
REQUESTED TO RELAY ANY REPORTS OF HEAVY RAINFALL OR DAMAGING WEATHER
TO THE NATIONAL WEATHER SERVICE.

WTB

In the hours before

Special weather statement, Jun 29, 10:51 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1151 AM EDT WED JUN 29 2005

NHZ011-291615-
CHESHIRE NH-
1151 AM EDT WED JUN 29 2005

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES SOUTH
OF SPRINGFIELD VERMONT TO 8 MILES NORTH OF BRATTLEBORO...MOVING EAST
AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...WESTMORELAND AND WALPOLE BY NOON EDT...
ALSTEAD BY 1210 PM EDT...SURRY AND 6 MILES WEST OF GILSUM BY 1220 PM
EDT.

IF THREATENING WEATHER APPROACHES...SEEK A SAFE INDOOR SHELTER.

KJC
Special weather statement, Jun 29, 11:13 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1213 PM EDT WED JUN 29 2005

NHZ011-015-291700-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1213 PM EDT WED JUN 29 2005

AT 1211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF SPRINGFIELD VERMONT TO 9 MILES
SOUTH OF BELLOWS FALLS...MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...WESTMORELAND AND ALSTEAD BY 1220 PM
EDT...SURRY BY 1240 PM EDT...MARLOW AND KEENE BY 1250 PM EDT...
SULLIVAN AND STODDARD BY 100 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

KJC
Special weather statement, Jun 29, 11:46 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT WED JUN 29 2005

MAZ002-008>010-291730-
EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1246 PM EDT WED JUN 29 2005

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH...SMALL HAIL AND VERY HEAVY RAIN 4 MILES NORTHEAST OF
CHESTER...OR ABOUT 12 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD AND WESTHAMPTON BY 100
PM EDT...WILLIAMSBURG AND GOSHEN BY 120 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

The radar

The Albany radar (KENX), 105 km away, was scanning. The volume nearest the first event began at 17:03 UTC.

Open the radar archive at this moment

Event by event

5 lightning, 4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hampshire

When
June 29, 12:05 PM EST to 12:20 PM EST
Where
Hampshire County, Goshen
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
42.433, -72.800

Thunderstorm Wind, Franklin

When
June 29, 12:30 PM EST to 12:40 PM EST
Where
Franklin County, Sunderland
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
42.467, -72.583

Lightning, Franklin

When
June 29, 12:35 PM EST
Where
Franklin County, Deerfield
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

Hail, Hampden

When
June 29, 1:00 PM EST
Where
Hampden County, Springfield
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.117, -72.583

Lightning, Hampden

When
June 29, 1:30 PM EST
Where
Hampden County, Springfield
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

Lightning, Worcester

When
June 29, 1:30 PM EST
Where
Worcester County, Templeton
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

Thunderstorm Wind, Middlesex

When
June 29, 1:38 PM EST
Where
Middlesex County, Townsend
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
42.667, -71.700

Lightning, Essex

When
June 29, 2:00 PM EST
Where
Essex County, Haverhill
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

Thunderstorm Wind, Essex

When
June 29, 2:55 PM EST
Where
Essex County, Ipswich
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
42.683, -70.833

Lightning, Hampshire

When
June 29, 3:20 PM EST
Where
Hampshire County, Northampton
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2005Every state in 2005This day in weather historyWarnings in Massachusetts, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459709, 5459710, 5459775, 5459779, 5459774, 5459777, 5459711, 5459776, 5459773, 5459778.